Colorado, 2013High Wind in Colorado, January 11 to 12, 2013
January 11 to 12, 2013 · NWS PUB · 12 events in 12 counties and zones
A strong storm system and associated active jet stream produced high winds nearing 70 mph at times. The southeast plains had wind gusts above 58 mph.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system and associated active jet stream produced high winds nearing 70 mph at times. The southeast plains had wind gusts above 58 mph. In addition, wind gusts in the I-25 corridor included 61 to 63 mph around the Air Force Academy (El Paso County)...62 mph around Pueblo (Pueblo County) and near Peterson Air Force Base (El Paso County)...and 68 mph 9 miles north-northwest of Walsenburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 11, 5:48 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 11, 5:48 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
548 AM MST FRI JAN 11 2013
.SHORT TERM...
(TODAY AND TONIGHT)
...BLIZZARD IN THE SAN JUANS...SNOW AND BLOWING SNOW OTHER
MOUNTAINS...STRONG WINDS LOWER ELEVATIONS...
IT'S BEEN A FULL-FLEDGED BLIZZARD OVER WOLF CREEK PASS THIS
MORNING. JUST LOST THE WIND SENSOR BUT PRIOR TO LOSING IT...
SOUTHWEST WINDS OF 30 TO 50 MPH WERE COMMON ALONG WITH CONSTANT
1/4SM IN HEAVY SNOW. A LOOK AT THE WEB CAM UP THERE DURING THE
NIGHT CONFIRMS THE SEVERITY OF THE STORM. BLIZZARD CONDITIONS WITH
HEAVY...BLOWING SNOW WILL CONTINUE AT FULL STRENGTH FOR A WHILE
LONGER THIS MORNING...BEFORE WANING INTO THE AFTERNOON AS WINDS
SHIFT AROUND MORE WESTERLY AND DECREASE. ELSEWHERE IN THE
MOUNTAINS...SATELLITE AND RADAR INDICATE SNOW AND BLOWING SNOW AS
WELL. RADAR SHOWS BANDS OF SNOW MOVING NORTH ALONG THE SANGRE DE
CRISTO MOUNTAINS AT THIS TIME...HEADED TOWARD MONARCH PASS IN THE
SOUTHERN SAWATCH RANGE. ALTHOUGH HARD TO CONFIRM IN THE LOW LIGHT
OF THE NIGHT...THE MONARCH PASS WEB CAM SUGGESTS SNOW IS PROBABLY
FALLING THERE AS WELL. THE BLIZZARD WARNING WILL REMAIN IN EFFECT
FOR THE EASTERN SAN JUANS TODAY...WHILE THE WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW WILL REMAIN IN EFFECT FOR THE REMAINING
AREAS ALONG THE CONTINENTAL DIVIDE.
THE OTHER BIG ISSUE TODAY IS THE WIND. IT'S STILL COMING. SO
FAR...PEAK GUSTS IN THE EASTERN MOUNTAIN AREAS THIS MORNING HAVE
BEEN HITTING AROUND 50 MPH. THE MAIN UPPER LEVEL JET AXIS IS
CROSSING THE SOUTHWEST MOUNTAINS AT THE PRESENT TIME. WIND SPEEDS
SHOULD INCREASE OVER THE EASTERN MOUNTAINS AND PLAINS A LITTLE LATER
THIS MORNING...AS THE UPPER JET AXIS MOVES ACROSS BETWEEN NOW AND
18Z. STRONG COLD AIR ADVECTION WILL ACCOMPANY THE PASSAGE OF THE
UPPER JET...IN THE FORM OF A STRONG BORA COLD FRONT. AS THE FRONT
SWEEPS THROUGH...STRONG SUSTAINED WINDS OVER 40 MPH WITH GUSTS TO 50
OR 60 MPH WILL PROBABLY KICK UP THE SNOW IN AREAS THAT ARE SNOW
COVERED...AND KICK UP THE DUST EVERYWHERE ELSE. SO...GET READY FOR
A RAW...NASTY DAY. IT'LL BE COLD...WINDY AND NOT VERY PRETTY.
WELCOME BACK WINTER.
TONIGHT...THE WINDS WILL GRADUALLY DIMINISH DURING THE EVENING...BUT
THE REALLY COLD AIR WILL BE BACK. COULD STILL BE A FEW FLURRIES
OVER THE CENTRAL MOUNTAINS...BUT THE MAIN STORY WILL BE THE COLD.
LOWS BY SATURDAY MORNING WILL BE BACK DOWN TO AROUND 30 BELOW AGAIN
IN ALAMOSA...WITH THE REST OF THE MOUNTAINS AND HIGH VALLEYS IN THE
SINGLE DIGITS AND TEENS BELOW ZERO. FOR THE REST OF US OUT HERE ON
THE PLAINS...MUCH MORE MODEST LOWS IN THE SINGLE DIGITS ABOVE ZERO
ARE EXPECTED. LW
.LONG TERM...
(SATURDAY THROUGH THURSDAY)
CONTINUED UNSETTLED AND UNSEASONABLY COOL CONDITIONS ARE
ANTICIPATED FROM THIS WEEKEND INTO AT LEAST EARLY NEXT WEEK
BEFORE IMPROVING METEOROLOGICAL CONDITIONS RETURN BY LATER
IN THE WEEK.
RECENT COMPUTER SIMULATIONS SUGGEST THAT PERSISTENT RELOADING
BAGGY UPPER TROUGH WILL PERSIST OVER THE FORECAST DISTRICT FROM
THIS WEEKEND INTO MID-WEEK BEFORE A WARMER AND DRIER UPPER
RIDGING PATTERN MOVES IN BY THURSDAY.
LATEST TRENDS SUGGEST THAT INCREASED POPS SHOULD BE NOTED OVER
PORTIONS OF THE CWFA FROM LATER SATURDAY INTO SATURDAY NIGHT AND
THEN AGAIN FROM MONDAY INTO MONDAY NIGHT AS A COUPLE OF UPPER
WAVES IMPACT THE REGION.
LATEST GRID/ZONE PACKAGE HAVE REFLECTED INCREASED POPS DURING THE
LATER SATURDAY INTO SATURDAY NIGHT TIME-FRAME AND IF LATER TRENDS
CONTINUE WFO PUEBLO WILL MOST LIKELY CONTINUE TO INCREASE POPS
DURING THE LATER SATURDAY INTO SATURDAY NIGHT AND MONDAY INTO
MONDAY NIGHT TIME-FRAME DURING THE NEXT 6 TO 24 HOURS. ALSO WILL
NEED TO MONITOR THE TUESDAY NIGHT INTO LATER WEDNESDAY
PERIOD FOR INCREASED PRECIPITATION POTENTIAL(ESPECIALLY SOUTHERN
SECTIONS IF LATEST ECMWF COMPUTER SOLUTION IS CORRECT). WOULD NOT
BE SURPRISED TO NOTE ACCUMULATING SNOW...ESPECIALLY ABOVE 6500
FEET DURING THESE TIME-FRAMES. WFO PUEBLO WILL CONTINUE TO
MONITOR CLOSELY.
IN ADDITION TO THE INCREASED POP POTENTIAL...WILL ALSO CONTINUE
TO DEPICT BELOW SEASONAL TEMPERATURES FROM SATURDAY INTO AT LEAST
TUESDAY AS 700 MB TEMPERATURES PLUMMET TO -19C OR COLDER AT TIMES.
AS UPPER RIDGING DEVELOPS OVER THE FORECAST DISTRICT BY THURSDAY
...WILL DEPICT WARMER TEMPERATURES AS PROJECTED I-25 CORRIDOR
700 MB TEMPERATURES CLIMB TO AROUND +2C BY 00Z FRIDAY.
&&
.AVIATION...
FULL-FLEDGED BLIZZARD CONDITIONS ACROSS WOLF CREEK PASS THIS MORNING
WITH WINDS 30 TO 50 MPH...1/4SM +SN...VV001. THESE CONDITIONS WILL
CONTINUE OVER THE SAN JUANS FOR A WHILE YET THIS MORNING BEFORE
WANING INTO THE AFTERNOON AS WINDS SHIFT MORE WESTERLY AND DECREASE.
ALTHOUGH NOT WITH THE FEROCITY THAT IS IMPACTING THE SAN JUANS AT
THIS HOUR...THE REMAINING AREAS ALONG THE CONTINENTAL DIVIDE WILL
ALSO SEE SNOW AND BLOWING SNOW TODAY...BEFORE TAPERING OFF THIS
EVENING. THE EASTERN MOUNTAINS ARE ALSO SEEING SOME SNOW AND
BLOWING SNOW THIS MORNING. THIS ACTIVITY WILL PEAK OVER THE NEXT
FEW HOURS...AND THEN DECREASE THROUGH THE AFTERNOON. THE OTHER BIG
CONCERN TODAY IS THE WIND. A STRONG JET STREAM MOVING ACROSS THE
REGION WILL BRING WESTERLY WINDS OF 30 TO 50 MPH TO MUCH OF THE
AREA. GUST POTENTIAL WILL RANGE FROM 75 MPH ALONG AND NEAR THE
EASTERN MOUNTAINS...TO 50 OR 60 MPH EVERYPLACE ELSE. LW
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR COZ089-093>099.
HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING FOR COZ072>075-
078>082-084>088.
WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR COZ058-
060-066-067.
BLIZZARD WARNING UNTIL 6 PM MST THIS EVENING FOR COZ068.
&&
Hazardous weather outlook, Jan 11, 6:51 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MST FRI JAN 11 2013
COZ058>089-093>099-121400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MST FRI JAN 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A BLIZZARD WILL IMPACT THE EASTERN SAN JUAN MOUNTAINS THIS
MORNING...WITH GRADUAL IMPROVEMENT IN THE AFTERNOON. HEAVY SNOW
WILL COMBINE WITH WINDS OF 30 TO 50 MPH TO PRODUCE WIDESPREAD
BLOWING SNOW AND WHITEOUT CONDITIONS. TOTAL SNOWFALL ACCUMULATIONS
OF 10 TO 20 INCHES ARE EXPECTED ACROSS THE EASTERN SAN JUANS BY THIS
EVENING. TRAVEL WILL BE DIFFICULT IF NOT IMPOSSIBLE ACROSS WOLF
CREEK AND CUMBRES PASSES.
ALTHOUGH NOT WITH THE INTENSITY THAT WILL IMPACT THE SAN JUAN
MOUNTAINS...SNOW AND BLOWING SNOW IS ALSO EXPECTED ALONG THE
CONTINENTAL DIVIDE NORTH OF THE SAN JUANS TODAY. THESE AREAS CAN
EXPECT 20 TO 40 MPH WINDS TO PRODUCE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES. TOTAL SNOWFALL ACCUMULATIONS ALONG THE
CONTINENTAL DIVIDE NORTH OF THE SAN JUANS IS EXPECTED TO RANGE FROM
4 TO 8 INCHES BY THIS EVENING.
FOR THE MOUNTAINS FARTHER EAST...AN INCH OR TWO OF SNOW IS POSSIBLE
TODAY...BUT THE MAIN STORY WILL BE THE WIND. A STRONG JET STREAM
CROSSING THE AREA TODAY WILL RESULT IN WESTERLY WINDS OF 35 TO 50
MPH WITH POSSIBLE GUSTS TO 75 MPH.
THE WIND WILL BE THE BIG STORY ACROSS THE LOWER ELEVATIONS TODAY AS
WELL. FOR THE SAN LUIS VALLEY AND PLAINS...WESTERLY WINDS OF 35 TO
45 MPH ARE EXPECTED WITH POSSIBLE GUSTS TO 60 MPH.
TONIGHT...WINDS WILL DIMINISH AND THE BIG STORY WILL BE THE COLD.
THE ALAMOSA AREA WILL DROP TO AROUND 30 BELOW BY SATURDAY MORNING
WHILE THE REST OF THE MOUNTAINS AND HIGH VALLEYS DROP INTO THE
SINGLE DIGITS AND TEENS BELOW ZERO. ACROSS THE PLAINS...LOWS WILL
RANGE FROM AROUND 0 TO 10 ABOVE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FROM SATURDAY INTO AT LEAST EARLY NEXT WEEK...A COLD UPPER LEVEL
STORM SYSTEM IS PROJECTED TO SETTLE OVER COLORADO. THIS SYSTEM
WILL BE CAPABLE OF PRODUCING COLD TEMPERATURES AS WELL AS PERIODS
OF LIGHT TO MODERATE SNOW AT TIMES...ESPECIALLY ABOVE 6500 FEET.
AT THIS TIME...IT APPEARS THAT THE LATER SATURDAY INTO SATURDAY
NIGHT AND MONDAY INTO MONDAY NIGHT TIME-FRAMES WILL BE THE MOST
LIKELY TIMES THAT MEASURABLE SNOW WILL BE NOTED...ESPECIALLY OVER
HIGHER TERRAIN AREAS.
IN ADDITION...MAXIMUM TEMPERATURES WILL LIKELY NOT GET OUT OF THE
TEENS AND 20S OVER SOUTHERN COLORADO FROM SATURDAY THROUGH MONDAY
WITH SOME WARMING EXPECTED...ESPECIALLY BY THURSDAY. ALSO...OVERNIGHT
LOWS ARE EXPECTED TO DROP INTO THE SINGLE DIGITS ABOVE AND BELOW
ZERO...INCLUDING WELL BELOW ZERO READINGS IN THE MOUNTAINS AND
HIGH VALLEYS FROM THIS WEEKEND INTO EARLY NEXT WEEK. FINALLY...MORNING
WIND CHILL READINGS RANGING FROM 20 DEGREES BELOW ZERO TO 40
DEGREES BELOW ZERO AT TIMES ARE ANTICIPATED OVER PORTIONS OF THE
SAN LUIS VALLEY AND HIGHER TERRAIN LOCATIONS FROM THIS WEEKEND
INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY.
In the hours before
Local storm report, Jan 11, 7:01 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MST FRI JAN 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HEAVY SNOW 1 SSE WOLF CREEK PASS 37.47N 106.79W
01/11/2013 M8.0 INCH MINERAL CO TRAINED SPOTTER
24 HOUR SNOWFALL REPORTED BY WOLF CREEK SKI AREA
0146 AM BLIZZARD 1 SSE WOLF CREEK PASS 37.47N 106.79W
01/11/2013 MINERAL CO AWOS
AT 146 AM MST...WOLF CREEK PASS AWOS REPORTED SOUTHWEST
WINDS 29 GUSTING TO 50 MPH...1/4 MILE VISIBILITY...AND
HEAVY SNOW. 1/4 MILE VISIBILITY IN HEAVY SNOW FROM 8 PM
THURSDAY TO 7 AM TODAY. WIND GUSTS TO 50 MPH OR MORE ON
AT LEAST 3 OCCASIONS DURING THE SAME PERIOD.
&&
LWHigh Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Crowley County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
High Wind, La Junta Vicinity / Otero County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- La Junta Vicinity / Otero County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.903, -103.716 (the zone’s center; the record gives no point)
High Wind, Western Kiowa County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Western Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Eastern Kiowa County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Eastern Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Bent County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Bent County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -103.072 (the zone’s center; the record gives no point)
High Wind, Lamar Vicinity / Prowers County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
High Wind, Springfield Vicinity / Baca County
- When
- January 11, 10:00 AM MST to 4:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
High Wind, Eastern Las Animas County
- When
- January 12, 10:00 AM MST to 4:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Nebraska, January 11, 20134 deaths · $1.0 million · 1 event
- Dense Fog in Iowa, January 11, 20139 injured · $20,000 · 1 event
- Dense Fog in Wisconsin, January 11, 20134 injured · $15,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, January 11, 2013$30,000 · 3 events
- Winter Storm in South Dakota, January 11 to 12, 201315 events
- Dense Fog in Virginia, January 11 to 12, 201315 events
- Dense Fog in Wisconsin, January 11 to 12, 201314 events
- Blizzard and Heavy Snow in North Dakota, January 11 to 12, 201314 events
- High Wind in New Mexico, January 11, 201369 kt wind · 13 events
- Blizzard and Ice Storm in Alaska, January 11 to 14, 201312 events
- Blizzard in North Dakota, January 11 to 12, 201311 events
- Winter Storm in Minnesota, January 11 to 12, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 431081, 431082, 431083, 431084, 431085, 431087, 431090, 431091, 431092, 431096, 431097, 431088.